MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION EXTRACTOR PRO XL; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION EXTRACTOR PRO XL; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00547140
Medical Device Problem Code Device Contaminated During Manufacture or Shipping (2969)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/04/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Block h6: imdrf device code a1802 captures the reportable event of device contaminated during manufacture or shipping.
 
Event or Problem Description
It was reported to boston scientific corporation that an extractor pro xl retrieval balloon was received by the customer on (b)(6) 2025.Before the procedure, upon receiving the package, a hair was found in the sealed packaging of the product.A photo of the device packaging was submitted by the customer and showed a hair inside the sealed package.The product was not used in a procedure.There were no patient complications reported as a result of this event.
 
Additional Manufacturer Narrative
Block h6: imdrf device code a1802 captures the reportable event of device contaminated during manufacture or shipping.Block h11: investigation results- the returned extractor pro xl retrieval balloon was analyzed, and a visual and media inspection found a hair secured in the seal of the back plastic film.A microscopic evaluation found the hair is unable to be dislodged since the plastic film cannot be lifted.No other problems with the device were noted.With all the available information, boston scientific (bsc) concludes the reported event of packaging foreign matter was confirmed.The returned device with its original pouch unopened shows a hair that is secured in the seal of the back plastic film (brochure envelope).The hair is unable to be dislodged since the plastic film cannot be lifted.Also, a photo of the device packaging was submitted by the customer which showed a hair secured in the seal of the back plastic film.The brochure envelope is manually applied to the exterior of an empty pouch.Since both components are flexible polymer packaging, there may be minor gaps along the perimeter if an envelope does not entirely seal.Foreign matter can become lodged in these gaps, and when external pressure is applied during handling, transportation, and storage, this foreign matter can get trapped by the seal.Therefore, the most probable root cause is quality control deficiency.
 
Event or Problem Description

Brand Name
EXTRACTOR PRO XL
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORK LIMITED
cork business technology park
model farm road
cork T12 Y K88
EI   T12 YK88
Manufacturer Contact
arlene acevedo gutierrez
300 boston scientific way
marlborough, MA 01752
7877968283
MDR Report Key21454726
Report Number3005099803-2025-00635
Device Sequence Number17320408
Product Code FGE
UDI-Device Identifier08714729790365
UDI-Public(01)08714729790365(17)261031(10)35186115
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K102082
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM00547140
Device Catalogue NumberM00547140
Device Lot Number0035186115
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/24/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/04/2025
Supplement Date Received by Manufacturer05/29/2025
Initial Report FDA Received Date02/24/2025
Supplement Report FDA Received Date06/18/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/31/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown